I have had elevated liver enymes for six years now but were never watched,so 5 years later i went to doctor because i wasn't feeling well. I found that my alkaline phosphatase was 260 and ALT 157 and AST 103 and this went on for 1 year i was later diagnosed with lupus (sle) i suffer chronic fatigue, chronic pain and my hair falls out in patches . My liver biopsy states mild congestion possibly caused by right side heart problems. The rest of the biopsy normal. I was later started on prednisone 20 mg. After 3 weeks my enzymes were lowered after 7to8 weeks they were returned to normal. I felt wonderful my hair grew back my pain was gone and i wasn't tired all the time. I Did forget to mention that my ana was positve 1:80 ana pattern homogeneneous/speckled. I was weened down slowly to 5 mg of prednisone,my liver enzymes stayed normal as i reached 5 mg for about 1 month i started not feeling good again and my enymes were up again but just a little . I went to the mayo clinic for a second opion but to find out I never had lupus and my ana was normal so now i am being weened off of the prednisone. They found that i have a gallstone so that is the pain i have had in my right side but they said that can effect the alkaline phosphatase but not the ast,alt. So they said i most likely have a fatty liver so they requested the slides of my biopsy and had them looked over and there is no evidence of a fatty liver. Therefore they do not know what is causing this. My question to you is what could be causing these elevated liver enzymes? I your opion can 1 gallstone cause alt,ast and alkaline phosphatase to be elevated all this time? Why did the prednisone work to bring them down to normal ? And now that i am on a lower dose there are going back up? I have been checked for hepatitis a,b,c mitochondrial antibody. My ggt was 184. I have been tested for mono. Can other diseases such as heart or lung disease affect the liver? So far all blood work is normal with exception of the liver enzymes. I do not drink , no drugs and i don't even take anything for a headache or stomache cramps. Sorry this isn't in order i just write as i remember this has been a long process. The mayo clinic suggests after i get off the prednisone and when i get all aches and pains back come back and we will look everything over again but for now lets just figure out what's going on with the liver. They said if it is a autoimmune process that would have shown on the biopsy. So i am confused and so it seems so is everyone else. Please give me your opion on this situation. Thank you.
It appears you have been evaluated thoroughly with a liver biopsy and physicians at the Mayo Clinic. I will give information on elevated liver enzymes, but please understand that I cannot diagnose you over the internet.
There are many reasons that can cause elevated liver enzymes.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.